MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-0238
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "one small tooth broken off screwdriver.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - device not returned for investigation.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition is unknown.
 
Event or Problem Description
As reported: "one small tooth broken off screwdriver.".
 
Additional Manufacturer Narrative
Correction - please refer to d9/h3 - the product was returned for investigation.The reported event could not be confirmed, since the returned device was found to be fully functional and conforming to specifications.The device inspection revealed the following: the received screwdriver showed normal signs of usage evident by presence of scratch marks and normal wear.The inner shaft, outer sleeve, handle and thumbwheel, all were found to be in good condition.The drive section didn't show any remarkable damage or deformation.The movable blade was intact as well.No breakage could be confirmed as alleged in the event.The functional check of the returned screwdriver was done with a sample locking screw.As a result, it was found that the screwdriver was able to hold the screw well and no functional deficit was found in the screwdriver.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, since the device was found to be functional, the real root cause of the alleged issue could not be determined but most likely the issue is user related.If any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "one small tooth broken off screwdriver.".

Brand Name
SCREWDRIVER, SELF-HOLDING, SHORT SCREWDRIVER, SELF-HOLDING 3.5 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15947175
Report Number0009610622-2022-00574
Device Sequence Number6371559
Product Code LXH
UDI-Device Identifier04546540520432
UDI-Public04546540520432
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-0238
Device Catalogue Number18060238
Device Lot NumberKMW351601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer01/19/2023
02/14/2024
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/15/2023
03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown